Alert archive / Florida / Rip Current Statements in 2021
Rip Current Statement 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Sep 18, 2021, 10:59 AM CDT for Bay County, Walton County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2021, 10:59 AM CDT (15:59 UTC)
- Expired
- Sep 18, 2021, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 15 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WHUS42 KTAE 181559 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 1159 AM EDT Sat Sep 18 2021 FLZ108-112-190300- /O.NEW.KTAE.RP.S.0087.210918T1559Z-210919T0300Z/ South Walton-Coastal Bay- 1059 AM CDT Sat Sep 18 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Walton and Bay County Beaches. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Sep 18, 9:46 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 18, 9:46 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1046 AM EDT Sat Sep 18 2021 .UPDATE... This morning we saw areas of fog and low cloud develop over SE AL and SW GA. The good news is, that visibility has risen back over 10 SM across most of those regions. Other than that, the forecast remains on track this morning, with showers and isolated thunderstorms developing over the Gulf. Hi- res guidance continues to favor shower and thunderstorm development over land later this afternoon and evening. && .PREV DISCUSSION [635 AM EDT]... .NEAR TERM [Through Tonight]... With an upper low over eastern TX and ridging over the western Atlantic, the region remains in southwesterly flow in the mid to upper levels. This will continue to bring high PW values (2.2-2.3 inches) to the region. Overall, it seems PoP guidance has been on the high side the past few days which makes today's forecast a little more challenging. With the upper level low to the west inching closer to the region and a shortwave moving across the western portion of the CWA though, do think we'll see increased convective coverage compared to yesterday. Even with this, PoPs are slightly lower compared to previous forecast trends and this is in line with the latest guidance. Forecast now shows 50-70% PoPs for the region today. The main concern today will be heavy rainfall. Some locations in the Florida Panhandle could see a quick 1-2 inches of rain and that's a concern, particularly along the coast where they have had some recent flooding issues and received the greatest rainfall amounts over the last few days. While heavy rain will be a concern, it's not quiet enough for a flash flood watch again given we didn't quite receive the higher rainfall amounts the past few days. That said, isolated flash flooding will still be possible today. A few showers and thunderstorms will persist into tonight. Expect highs in the 80s with the lower 80s across the western portion of the forecast area where lower clouds are expected to persist longer. Lows tonight will be in the low to mid 70s. .SHORT TERM [Sunday Through Monday]... The mid to upper level low that has remained quasi-stationary across the central Gulf states is expected to continue to bring high chances for rain to the region on both Sunday and Monday. By Monday; however, the approach of a rather potent upper level trough in the northern stream from Canada is expected to finally eject the aforementioned upper level low to the north and east of the region. Prior to the upper lows departure Monday evening, PW values are expected to continue to remain at or above 2 inches across the region. With ample forcing for ascent from the upper level low, there will likely be moderate to high coverage of scattered showers and thunderstorms across the region for both Sunday and Monday. PoPs are expected to be around 60-70% for both days. Highs will remain in the low to mid 80s on Sunday; however, as the upper level low becomes elongated as it starts to lift to the northeast, the region is expected to remain under the influence of upper level ridge currently across the eastern Conus. This is expected to lead to slightly higher temperatures on Monday with highs climbing into the upper 80s to near 90. .LONG TERM [Monday Night Through Saturday]... The long term period will predominantly focus on the expected arrival of this seasons first cold front. As the potent upper level trough aforementioned above progresses eastward across the Conus, a cold front is expected to push through the region Wednesday night. Although temperatures will likely only be slightly cooler as the airmass will become modified as it dives southward from Canada, it will nonetheless be refreshing to many. Although temperatures will be in the low 80s for the remainder of the week, many will notice the drier air that will move into the region, which is expected to lower our dewpoints from the mid 70s to the low to mid 60s! This will surely lead to a few crisp fall like mornings across the region as lows are forecast to be in the low to mid 60s for much of the area! .AVIATION... [Through 12Z Sunday] Cigs and vsbys are variable across the region but overall expect IFR to MVFR cigs this morning. Conditions will improve mainly by late morning. Showers are already beginning to develop across the coastal areas. These are expected to move inland through the day and expect TAF sites to receive a few showers and thunderstorms. Another round of convection is possible from the east later today across VLD. .MARINE... Winds will remain generally 10 knots or less with variable directions through the middle of next week before what will likely be this years first cold front, which is expected to shift winds out of the north and increase them through the end of the work week. Seas will be around 1 to 2 feet through the middle of next week, before increasing to around 2-3 feet behind the cold fronts passage. Rain chances remain high through the weekend with numerous showers and isolated thunderstorms but storms will become more isolated to scattered early next week. .FIRE WEATHER... The region will remain in a wet pattern today and tomorrow with above normal chances for wetting rain. Based on this, there are no fire weather concerns except for low dispersion values across the region today and across the Florida Panhandle and Big Bend tomorrow. .HYDROLOGY... Today brings another potential for localized heavy rainfall with zones west of the Apalachicola and Chattahoochee rivers in a slight risk for excessive rainfall today. Zones east of those two aforementioned rivers are in a marginal risk for excessive rainfall. The areas in the slight risk are predominantly expecting around 1-2 inches of widespread rainfall today, which if these totals fall over a short period of time across portions of the Panhandle could lead to some localized flash flooding today. These areas are still drying out from prior rains in the previous two months, and are thus still sensitive at this time. Although the concern for heavy rainfall exists today, the storm activity is expected to be rather transient, which lead to the decision of not issuing a flash flood watch for today. If training of storms do develop; however, a few flood advisories or flash flood warnings can't be ruled out for today. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 84 73 85 73 88 / 70 40 70 40 60 Panama City 81 74 85 73 86 / 70 40 60 40 50 Dothan 83 72 82 71 85 / 60 50 70 50 60 Albany 86 74 84 73 86 / 60 50 70 40 60 Valdosta 87 73 85 72 86 / 60 40 60 30 70 Cross City 87 74 87 74 88 / 70 50 70 40 60 Apalachicola 82 74 83 75 85 / 70 30 50 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...KR NEAR TERM...Fieux SHORT TERM...Bunker LONG TERM...Bunker AVIATION...Fieux MARINE...Bunker FIRE WEATHER...Fieux HYDROLOGY...Bunker
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:28 PM CDT | Special Marine Warning | TAE | 47 min | |
| Sep 18, 2:51 PM CDT | Special Weather Statement | TAE | Washington | 24 min |
| Sep 18, 3:09 PM CDT | Special Weather Statement | TAE | Jefferson | 51 min |
| Sep 18, 3:18 PM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Jackson, Washington | 4 hr |
| Sep 18, 4:20 PM CDT | Areal Flood Advisory | TAE | Jackson | 4 hr |
| Sep 18, 5:36 PM CDT | Areal Flood Advisory | TAE | Holmes, Walton | 3 hr |
| Sep 18, 5:44 PM CDT | Flash Flood Warning | TAE | Jackson | 3 hr |
| Sep 18, 6:54 PM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
Nearby
Rip Current Statements in Florida, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.